MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2.5/140/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2.5/140/150; PERIPHERAL DILATATION CATHETER
Model Number 380339
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 balloon catheter was chosen for pta of a lower leg blood vessel.It was reported that the guidewire (no further information available) came out of the side port instead out of the guidewire lumen of the complaint instrument.Thus, a connection between the guidewire lumen and the inflation lumen was suspected.This was noted after using the balloon several times when the distal portion of the guidewire was still inside the patients body while the defective part of the instrument was outside of the patients body.During the preparations for the intervention, the complaint instrument could be normally flushed.The passeo-14 was used as usual in a standard way and no high pressure device was used.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the balloon has been inflated.The balloon was partially deflated in the as-returned state with a large amount of blood residue in the balloon- and inflation lumen.After properly flushing and cleaning of the instrument, a severe damage of the inner shaft inside the balloon became apparent.Microscopic inspection revealed that the inner shaft is sliced open over a length of about 9 mm, starting about 23 mm distal to the proximal x-ray marker.The inner shaft is both elongated and compressed distal and proximal to the sliced area.The distance between the two radiopaque markers does not comply anymore with the specification.A 0.014 inch reference guidewire could be normally introduced until reaching the sliced area.The guidewire used in the intervention was not returned for analysis.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PASSEO-14 2.5/140/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17128274
Report Number1028232-2023-02986
Device Sequence Number17754363
Product Code LIT
UDI-Device Identifier07640130433755
UDI-Public(01)07640130433755(17)2510
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model Number380339
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09221942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown